Alert archive / North Carolina / Wind Advisories in 2020
Wind Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Nov 30, 2020, 3:37 AM EST for 25 counties in North Carolina. It took effect at Nov 30, 2020, 8:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2020, 3:37 AM EST (08:37 UTC)
- In effect from
- Nov 30, 2020, 8:00 AM EST
- Expired
- Nov 30, 2020, 5:04 PM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 25 counties
Anson County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722 WWUS72 KRAH 300837 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 337 AM EST Mon Nov 30 2020 NCZ007>011-024>028-040>043-074>078-083>086-088-089-301900- /O.NEW.KRAH.WI.Y.0004.201130T1300Z-201130T1900Z/ Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 337 AM EST Mon Nov 30 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EST THIS AFTERNOON... * WHAT...A one to three hour surge of strong southwesterly winds of 15 to 25 mph with gusts up to 45 mph will translate northeast across central NC. * WHERE...Most of central NC excluding the Northwest Piedmont. The burst of wind gusts will develop near the SC border by mid morning and then move northeast toward the VA border by early this afternoon. * WHEN...From 8 AM this morning to 2 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects including holiday decorations and inflatables. Tree limbs and possible a few trees could be blown down. Some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ blaes
2 follow-up statements
692 WWUS72 KRAH 301817 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 117 PM EST Mon Nov 30 2020 NCZ007>011-024>028-040>043-074>078-083>086-088-089-010000- /O.EXT.KRAH.WI.Y.0004.000000T0000Z-201201T0000Z/ Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 117 PM EST Mon Nov 30 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Strong southwesterly winds of 15 to 25 mph with gusts up to 45 mph will translate northeast across central NC. * WHERE...Most of central NC excluding the Northwest Piedmont. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects including holiday decorations and inflatables. Tree limbs and possible a few trees could be blown down. Some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
790 WWUS72 KRAH 302204 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 504 PM EST Mon Nov 30 2020 NCZ007>011-024>028-040>043-074>078-083>086-088-089-302315- /O.CAN.KRAH.WI.Y.0004.000000T0000Z-201201T0000Z/ Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 504 PM EST Mon Nov 30 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts have diminshed to less than 30mph across central North Carolina. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:09 AM EST, 28 minutes earlier.
Area forecast discussion, Nov 30, 3:09 AM EST, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 309 AM EST Mon Nov 30 2020 .SYNOPSIS... An intensifying storm system will track across the eastern Carolinas this morning, move across the mid Atlantic and reach New York this evening. An associated warm front will lift across the eastern Carolinas this morning before a cold front sweeps east across the area this afternoon. Cold high pressure will build into Southeast and Carolinas through mid-week. && .NEAR TERM /THROUGH MONDAY/... As of 1010 PM Sunday... A swly, 40-60 kt low level (925-850 mb) jet will streak across the cntl-ern Carolinas later tonight and early Mon, then up the middle Atlantic coast Mon afternoon. It's becoming increasingly apparent that a short-lived period of 40-45 mph gusts, with isolated ones between 45-50 mph, will exist for an hour or three at any given location between 9 AM and 2 PM Mon, over all but perhaps the nw Piedmont and maximized in the I-95 corridor. Those gusts will likely materialize in a small spatio-temporal window with diurnal heating and mixing --and associated momentum transport from the LLJ-- in the wake of the warm frontal shield of rain now affecting cntl NC, which will end/depart to the north between 08-12Z Mon. That short period of peak gusts in the warm sector will abate with the west to east passage of a cold front between 14-19Z, with subsequent strong, but sub-Advisory criteria gusts in the 20s-30s mph during the afternoon. A Wind Advisory will likely be issued later this evening or overnight. Otherwise, central NC remains in the wedge airmass this evening, downstream of a deepening, 1005 mb low over srn AL. A separate low has developed along an inland-retreating coastal front over nern SC; and that coastal front will continue nwd across cntl NC overnight. Preceding the warm front, the strengthening LLJ above the surface wedge, with resultant isentropic lift, has resulted in the development of widespread rain across central NC this evening. This rain shield will lift nwd and out of cntl NC between 08-12Z Mon, but not before weak MUCAPE develops and increases through the hundreds of J/kg (generally less than 500 J/kg), maximized over the Sandhills and Coastal Plain with isolated thunder possible after midnight tonight. Rainfall amounts overnight are expected to range from one half to one and a half inches. The greatest severe threat will exist between generally 12Z to 18Z period, in the aforementioned warm sector. Shear is still expected to be high and increase as the low approaches and the deep layer flow and shear strengthen. The primary severe weather threat is still damaging winds, with a tornado or two possible. Temperatures will gradually increase overnight, in the wake of the warm front. As a result, lows are either occurring or have already occurred in most places. Temperatures in the upper 50s NW to mid 60s SE are expected by daybreak. Expect a non-diurnal curve for temperatures again on Monday, with temperatures peaking around noon then remaining steady or slowly dropping into the afternoon hours. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... As of 155 PM Sunday... The potent mid level low is expected to track from the Ohio Valley E then N through WV/W PA and far SE Ont to W Que during this period. At the surface, the primary cold front will shift off the NC coast Mon evening, quickly followed by a secondary reinforcing trough passage overnight, then steady CAA through Tue, decreasing Tue night as surface high pressure drifts from the Gulf Coast NE into the Southeast. Confidence is high that the main precip shield will be pushing offshore by Mon evening, with drying below ~850 mb and ~above 700 mb. While there is a downslope (drying) low level wind component, the isallobaric wind component resulting from the deepening surface low to our N may cause winds to be WSW for a period Mon evening through Tue morning, increasing the low level moisture potential. With residual moisture 850-700 mb and steepening low level lapse rates surface-700 mb as CAA deepens aloft, a few sprinkles or showers remain possible Mon night through mid morning Tue, but amounts should be quite light. Otherwise, with eventual drying and stabilizing through that 850-700 mb layer and strong height rises Tue afternoon, we should see a clearing trend areawide, with a deeply dry and subsiding column Tue night. Expect lows around freezing W to around 40 E Mon night and highs Tue in the mid 40s to around 50, supported by low level thicknesses around 40 m below normal. Lows in the 20s Tue night with good radiational cooling. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 309 AM Monday... Upper level ridging will build over the area by the middle of the week, resulting in mostly clear skies, light winds, and dry weather Wednesday and Thursday. A 1025mb surface ridge will move overhead during this time, resulting in some of the coldest minimum temperatures of the season so far. Morning lows will bottom out in the low to mid 20s Wednesday in the NW Piedmont and in the upper 20s across the southern Coastal Plain. Daytime highs will recover into the 50s but will remain below normal for early December. Forecast confidence Friday into Saturday remains somewhat low, as there were substantial differences among the deterministic models and their ensemble counterparts leading up to this morning's 00Z runs. However today's 00Z GFS/GEFS and EC/ECENS are both in general agreement in showing a low diving south through the Plains, moving west of the Appalachian Mtns, and shearing out as it moves into the Great Lakes. Sensible weather impacts across central NC per this solution would be an increase in clouds and precip chances late Thursday night, rain on Friday, with clearing Friday night into Saturday. Ultimately this scenario isn't too terribly different from what was in the previous forecast and I only made very minor timing adjustments. Ensemble QPF looks to be on the order of a tenth to a quarter of an inch and hydro impacts do not look to be in the cards. Similarly, cold advection behind the departing low should not be strong enough or arrive in time to produce mixed precip. Weak ridging should follow for the weekend with well below normal temperatures and partly cloudy skies. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 210 AM Monday... Widespread rain and low CIGS has resulted in LIFR conditions across the northern Piedmont with IFR to MVFR conditions across much of the rest of central NC early this morning. As low pressure moves north of the region this morning, a southeasterly flow will develop and the widespread rain will give way to more scattered showers and even a thunderstorm by around daybreak. Low-level wind shear is expected overnight into early this morning with strong low-level winds out of the southeast and becoming southwest at 40-50 knots just above the surface. The threat of a shower or even a thunderstorm will continue through around midday with CIGS gradually improving across most areas, perhaps a little more stubborn in the Triad, with MVFR to perhaps even VFR conditions expected by 18Z. Thunderstorm chances are limited although a strong storm is possible, mainly at KFAY, KRWI and possibly KRDU. Given the limited coverage and probability, will omit a mention of thunder from the TAF. Light northeast winds will persist in the Triad into the morning hours while winds will become southeast and southerly and increase overnight with winds of 10kts, gusting to 20kts expected by daybreak. Winds will become southwesterly, increase and become very gusty during the 15Z to 19Z period with the highest winds of 35kts or more at RDU/FAY/RWI. Gusty westerly winds this evening will decrease overnight with BKN VFR CIGS expected for much of the night. Outlook...There a small chance of a shower late tonight into early Tuesday, otherwise fair weather is expected through mid week with VFR conditions expected. The next chance of adverse aviation conditions arrives on Friday as a storm system brings a chance of rain. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...MWS/KCP/Green SHORT TERM...Hartfield LONG TERM...Leins AVIATION...Blaes
Hazardous weather outlook, Nov 30, 12:37 AM EST, 3 hours before
Hazardous Weather Outlook National Weather Service Raleigh NC 1237 AM EST Mon Nov 30 2020 NCZ011-027-028-042-043-078-089-010545- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- 1237 AM EST Mon Nov 30 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated storm or two will be capable of producing damaging wind gusts or a tornado between 8 AM and 3 PM Monday. During that same time, strong southwesterly winds outside of thunderstorms are expected to gust up to 40 or 45 mph, with isolated gusts around 50 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>010-023>026-039>041-073>077-083>086-088-010545- Person-Granville-Vance-Warren-Alamance-Orange-Durham-Franklin- Randolph-Chatham-Wake-Stanly-Montgomery-Moore-Lee-Harnett-Anson- Richmond-Scotland-Hoke-Cumberland- 1237 AM EST Mon Nov 30 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated storm or two will be capable of producing damaging wind gusts between 8 AM and 1 PM Monday. During that same time, strong southwesterly winds outside of thunderstorms are expected to gust up to 40 or 45 mph, with isolated gusts between 45 and 50 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-022-038-010545- Forsyth-Guilford-Davidson- 1237 AM EST Mon Nov 30 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southwesterly winds will strengthen and gust to between 30 and 40 mph between 7 AM and noon Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:38 AM EST | Special Weather Statement | RAH | Davidson, Forsyth | 52 min |
| Nov 30, 8:34 AM EST | Special Weather Statement | RAH | Anson, Chatham, Durham, Lee, Montgomery, Moore and 1 more | 56 min |
| Nov 30, 10:41 AM EST | Special Weather Statement | RAH | Alamance | 34 min |
| Nov 30, 10:54 AM EST | Special Weather Statement | RAH | Granville | 36 min |
| Nov 30, 11:36 AM EST | Special Weather Statement | RAH | Cumberland, Durham, Granville, Harnett, Vance, Wake | 39 min |
| Nov 30, 12:26 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Nash, Vance, Warren, Wayne and 1 more | 64 min |
| Nov 30, 1:21 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne | 54 min |
Nearby
Wind Advisories in North Carolina, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.